MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS
Catalog Number 357.515
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during a trauma procedure, the surgeon experienced difficulty removing the cannulated connecting screw after insertion.Upon completion, the connecting screw threads were found to be damaged.The ball hex screwdriver was damaged while removing the connecting screw.There was a surgical delay of (15) minutes.The procedure was successfully completed by using pliers to help remove the bolt.No fragments were generated.There was no patient consequence.This report is for (1) ball hex screwdriver 8mm for ti femoral nails.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4; d9.H3, h6: a product investigation was conducted.Visual inspection: the scr-driver-hex w/spheric-head ø8 (p/n: 357.515, lot number: 5373996) was returned and received at us cq.Upon visual inspection at cq, it is observed that the phenolic handle of the device was severely nicked at few places which could not cause the complaint condition.No other issue was observed with the return device.Functional test: a functional assessment was performed on the complaint device with the returned mating device connecscr f/insertion handle (part# 03.037.010, lot# l278492).The devices were hard to disassemble, the deformed shape of the mating device might have contributed to the reported device interaction condition.Dimensional inspection: no dimensional inspection was performed since no such damage was warranted to do so.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the devices were hard to disassemble.The potential cause for the device interaction condition could be due to deformed head of the mating device.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part # 357.515.Synthes lot # 5373996.Supplier lot # na.Release to warehouse date: 07 nov 2006.Manufactured by synthes brandywine.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12704144
Report Number2939274-2021-06325
Device Sequence Number17267787
Product Code HXX
UDI-Device Identifier07611819083424
UDI-Public(01)07611819083424
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.515
Device Lot Number5373996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECSCR F/INSERTION HANDLE; CONNECSCR F/INSERTION HANDLE
Patient SexUnknown